I was on Abilify from August 2008 thru March 2013. Since going off the drug I now have 24/7 chronic muscle spasms in my back, shoulders, and neck. They never go away no matter what is done to them. I had some Toradol shots to help lessen the pain but last week had a bad reaction to the shots. Now I am just in constant pain and spasms. I only had slow steady weight gain while on the drug as a side affect. so now it is obviously stored in my cells. I would like to know if anyone else has this from cessation of the drug. Is there a detox to help my cells shed the poison out of my system faster? I was put on it when I went thru a separation and divorce. I was told it was great for things like that and that they were putting kids on it. Boy was I in for a big surprise. Any suggestions for detox would be appreciated. I have been off the drug for months but muscles are locked up completely and very painful. Thank you
This side effect does not go away when the drug is out of your system. Tardive dyskensia is a serious side effect that can be permanent or last at least 6 months after you stop the medication. There are medications your dr can put you on to ease the muscle spasms. I've learned not to take a thing until I look it up and know what I'm putting into my mouth. Drs should be telling you these things but they don't. The pharmacist gives you a paper that explains the drug, but few actually read them.
My daughter has taken Abilify only for a couple of days over a year ago and immediately started having constant minor twitches that have not subsided to this day. In addition she is having full body muscle spasms that will last 5 hours or longer if she has been under more stress then usual. During this time she just wants to die. By now we refuse conventional medicine all together. When she has an episode she takes kava kava, drinks fruit juices with a little bit of sea salt to rehydrate, and reluctantly takes ibuprofen. I will give her full body massages and give her foods rich in magnesium like dark chocolate or cacao nibs. But all of this is very debilitating for her at times. She's only 18. If you have found any other help please let me know. Also acupuncture seems to ease the problems at times. Thank you for posting!
Hi, I suggest u to read about orthiodosupplementation if u have any psychiatric issues and wanted to get rid of drugs. This approach can help u recover your bodily function and detox successfully. U will like to search for Guy Abraham, David Brownstein and Mark Sircus. You will find your hope.
Some more potential help is an orthomolecular psychologist, Philip Bate, who would help u to take care of your problems with nutrients and supplement.
I register this account to answer your question. I hope you will get better soon!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Mar 2011 • 2 answers
Updated 14 Dec 2013 • 5 answers
Updated 10 Nov 2017 • 4 answers
Updated 27 Jan 2017 • 1 answer
Updated 1 Sep 2017 • 2 answers